Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 261, NWS Tallahassee, FL

July 6, 2009Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2009, 5:13 AM CDT for Geneva County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2009, 5:13 AM CDT (10:13 UTC)
Expired
Jul 6, 2009, 5:45 AM CDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Geneva County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3506 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 061013
SVRTAE
ALC061-061045-
/O.NEW.KTAE.SV.W.0261.090706T1013Z-090706T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 AM CDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GENEVA COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF GENEVA...

* UNTIL 545 AM CDT

* AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAMSON...OR 11 MILES
  NORTHWEST OF GENEVA...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GENEVA BY 525 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3120 8617 3121 8578 3118 8563 3100 8562
      3100 8572 3100 8616
TIME...MOT...LOC 1012Z 300DEG 29KT 3113 8598

$$

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:42 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 6, 1:42 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 AM EDT MON JUL 6 2009

.SYNOPSIS...ONGOING WEATHER IN OUR CWA HAS SIGNIFICANTLY WEAKENED
OVER THE PAST FEW HOURS WITH AN AREA OF STRATIFORM PRECIP ACROSS
MUCH OF SOUTH CENTRAL GEORGIA. A FEW WEAK CONVECTIVE CELLS CONTINUE
TO DEVELOP ACROSS THE EASTERN FLORIDA PANHANDLE AND IN SOUTHWEST
GEORGIA. ELSEWHERE IN THE SOUTHEAST...THERE ARE SEVERAL BANDS OF
STORMS ALONG AND SOUTH OF THE FRONTAL BOUNDARY CURRENTLY IN THE
CAROLINAS...TENNESSEE...ARKANSAS BACK INTO TEXAS. AT 06Z...TEMPS IN
THE CWA WERE IN THE MID TO UPPER 70S...EXCEPT IN THE 80S ALONG THE
COAST...DEWPOINTS WERE MOSTLY IN THE 70S. THE SURFACE MAP THIS
MORNING SHOWS THAT THE 1008-MB LOW IS NOW CENTERED IN NORTH CAROLINA
WITH THE FRONTAL BOUNDARY EXTENDING ACROSS THE TENNESSEE VALLEY...
THEN SOUTHWEST INTO THE RIO GRANDE VALLEY. HIGH PRESSURE IS BUILDING
INTO THE CENTRAL PLAINS STATES. THE ATLANTIC RIDGE AT THE SURFACE HAS
SAGGED FARTHER SOUTH AND IS CURRENTLY SITUATED IN THE FLORIDA STRAITS
EXTENDING AS FAR WEST AS THE WESTERN GULF OF MEXICO.

ALOFT...THE RIDGE ALOFT IS STACKED NEARLY OVER THE SURFACE RIDGE. THE
CENTER OF THE UPPER ANTICYCLONE IS NOW WEST OF BAJA. FLOW CONTINUES
TO BE SOMEWHAT ZONAL ACROSS CONUS WITH A TROUGH IN THE EAST...RIDGE
IN THE INTER MOUNTAIN WEST...AND A TROUGH JUST OFF THE COAST IN THE
PACIFIC NORTHWEST. WV IMAGERY DEPICTS THE HIGH MOISTURE CONTENT
QUITE WELL ALONG AND SOUTH OF THE FRONTAL BOUNDARY EXTENDING BACK
INTO NORTHWEST MEXICO.

&&

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
THE FRONTAL BOUNDARY WILL CONTINUE TO SAG EVER SO SLOWLY SOUTHWARD
OVER THE NEXT FEW DAYS IN RESPONSE TO THE UPPER TROUGH...FOCUSING
MOISTURE AND INSTABILITY ALONG AND SOUTH OF THE FRONT. THE UPPER
ANTICYCLONE WILL RETURN TO THE SOUTHWEST U.S. ON WEDNESDAY...WHICH
APPEARS TO AMPLIFY AND FOCUS THE TROUGH IN THE SOUTHERN MISSISSIPPI
VALLEY. THE FRONTAL BOUNDARY WILL THEN SLIP EVEN FARTHER SOUTH ON
WEDNESDAY PROBABLY INTO OUR CWA INCREASING THE UNCERTAINTY FOR OUR
NORTHERN ZONES...WILL IT BE CLEARING SKIES...WARMER TEMPS OR JUST
ANOTHER WET DAY.

TODAY WILL BE QUITE DISTURBED...CATEGORICAL POPS...COOLER MAX TEMPS.
OUR WORKSTATION WRF AGREES...DEVELOPING A MCS IN SOUTHEAST ALABAMA...
WHICH THEN MOVES SOUTHEAST THROUGH THE ENTIRE CWA...CLEARING THE CWA
BY 03Z WITH NEARLY 100 PERCENT COVERAGE THROUGH THE AFTERNOON. WILL
BE GOING WITH TEMPS IN THE MID TO UPPER 80S TODAY...A TAD BIT WARMER
ON TUESDAY WITH POPS IN THE 60 AND 70 PERCENT RANGE. FOR WEDNESDAY...
TEMPS WILL BE IN THE UPPER 80S TO NEAR 90 WITH POPS RANGING FROM 60
PERCENT SOUTH AND 30-40 PERCENT NORTH.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
ONLY MINOR TWEAKS WERE MADE TO THE EXTENDED. PERIOD BEGINS WITH
GLOBAL MODELS IN GOOD AGREEMENT. ALOFT...THIS PERSISTENT SUMMER
PATTERN HIGHLIGHTED BY MEAN COOL TROUGHS CENTERED IN CLOSE PROXIMITY
TO PAC NW COAST AND ALONG ERN SEABOARD WITH A BROAD HOT RIDGE IN
BETWEEN CENTERED OVER CENTRAL PLAINS WITH AXIS SW TO HIGH OVER TX/NM
BORDER. UPPER LOWS REMAIN INVCNTY OF OREGON/WASH COAST JUST OFF N
ENGLAND. THE WESTWARD EXTENSION OF THE ATLANTIC RIDGE IS APPROACHING
BAHAMAS. GFS/ECMWF IN GOOD AGREEMENT DURING DAYS 4/5 WITH NW FLOW
ACROSS SE REGION. THEY SHOW PLAINS RIDGE ADVANCING EWD WITH A SERIES
OF SHORTWAVES DROPPING DOWN FRONT SIDE AND INTO THE EXTREME
SOUTHEAST STATES ALLOWING ERN TROUGH TO SHARPEN OFF ATLC COAST WHILE
ATLANTIC RIDGE INTENSIFIES BACK TO THE WEST FROM BAHAMAS WWD INTO
CENTRAL FLORIDA AND KEEPING A WEAKNESS IN THE SUBTROPICAL RIDGE
ACROSS THE SE U.S. AS A RESULT...A DIFFLUENT PATTERN EVOLVES OVER
THE SOUTHEAST STATES AND ESPECIALLY NE GULF REGION RESULTING IN
FAVORABLE CONDITIONS FOR CONVECTION ESPECIALLY DAYS 4-5.

AT THE SURFACE...HIGH PRESSURE RIDGE AXIS CONTINUES ACROSS SOUTHERN
FL THROUGH LATE THURSDAY KEEPING SOUTHWEST FLOW IN PLACE. THE RIDGE
AXIS THEN LIFTS NORTHWARD TO ACROSS CENTRAL FL FRIDAY AND REMAINS IN
PLACE THROUGH SUNDAY. MEANWHILE...BERMUDA RIDGE EXPANDS WESTWARD
INTO FL. UPPER TROUGH CONTINUES TO FOCUS MOISTURE AND INSTABILITY
(WITH CONTINUING SERIES OF SHORTWAVES) ON PERSISTENT TROUGH/
BOUNDARY ACROSS N FL WED...BUT THEN BOUNDARY BEGINS TO DISSIPATE
LATE THURS AS UPPER RIDGE BUILD EWD SHUNTING UPPER TROUGH AXIS E OF
CWA AND FL RIDGE CONTS NWD. ACCORDINGLY POPS WILL SLOWLY DECREASE
THRU PERIOD.

ALTHOUGH IN BETTER AGREEMENT THAN PREVIOUS RUNS...GFS/ECMWF STILL
DIVERGE MODESTLY TOWARDS THE END OF THE PERIOD AND ESPECIALLY HOW
FAR EAST THE UPPER RIDGE WILL EXPAND EWD. BUT OVERALL...CWA REMAINS
BETWEEN EXPANDING CENTRAL U.S. RIDGE AND ON BACK SIDE OF THE UPPER
TROUGH. THE GFS EXPANDS LARGE SUBTROPICAL RIDGE EASTWARD INTO THE SE
STATES...WHILE THE ECMWF A TAD LESS AGGRESSIVE ALLOWING UPPER TROUGH
TO PENETRATE FURTHER INTO THE SE U.S. ALL IN ALL...UNSETTLED WEATHER
PATTERN THROUGH THE EXTENDED PERIOD DOMINATED BY LINGERING FRONTAL
BOUNDARY DRAPED ACROSS THE AREA...UPPER LEVEL TROUGH WITH ENERGY/
DISTURBANCES TRAVERSING THE AREA...AND HIGH ATMOSPHERIC MOISTURE AND
WARM TEMPERATURES.

THIS COMBINATION TRANSLATES TO LIKELY SHOWERS AND THUNDERSTORMS WED
NIGHT THRU THURS...THEN SCT CONVECTION THURS NIGHT THRU MON AS
SURFACE BOUNDARY DISSIPATES AND A RETURN TO NORMAL SEA BREEZE
AFTN/EVE ACTIVITY. MIN TEMPS REMAIN CLOSE TO NORMAL (CLIMO AROUND
70) WITH MAX TEMPS BEGINNING EXTENDED IN UPPER 80S...A LITTLE BELOW
CLIMO (CLIMO LOW 90S). THEY THEN RETURN TO CLIMO SAT AND INCH UP TO
A TAD ABOVE CLIMO ON MON...ALLOWING FOR A PROGRESSIVELY STRONGER SEA
BREEZE EACH AFTERNOON.

&&

.AVIATION...DURING REST OF OVERNIGHT HOURS...SW-NE BAND OF
CONVECTION HIGHLIGHTED BY EXCESSIVE LIGHTNING MOVING EWD AND
WEAKENING THRU CWA TOWARDS SUNRISE. BAND ASSOCD WITH MVFR CIGS/VSBYS
(AND BRIEF IFR CONDS) IN ANY HEAVY RAIN AND FOG. UNTIL BAND DIES OUT
AND/OR EXITS E OF I-75...FORECAST REMAINS TRICKY. AFTER SUNRISE...
EXPECT AN UNSETTLED DAY...WITH FAIRLY WIDESPREAD CONVECTION/RAIN
EVENT AT THE TERMINALS AND THIS REFLECTED IN TAF WITH 4HR TEMPOS FOR
TSTMS/MVFR CIGS/VSBYS UNTIL AT LEAST MID EVE. THE MAIN THREATS WITH
ANY STRONGER STORMS WILL BE DAMAGING WIND GUSTS UP TO 40-60 MPH AND
HAIL. SURFACE WINDS WILL REMAIN OUT OF THE WEST-SOUTHWEST THROUGH
THIS EVE.

&&

.MARINE...PROLONGED PERIOD OF WEST TO SW FLOW ON TAP. LOOKING FOR THE
GRADIENT TO FURTHER TIGHTEN UP AS THE COLD FRONT SAGS SOUTHWARD
TOWARD THE AREA. EXERCISE CAUTION CONDITIONS ARE EXPECTED TO BEGIN
TODAY. THESE ELEVATED WINDS WILL CONTINUE INTO WEDNESDAY AFTER WHICH
THE GRADIENT WILL WEAKEN.

&&

.FIRE WEATHER...WITH COLD FRONT STALLING TO THE NORTH OVER THE NEXT
FEW DAYS...MOIST SOUTHWEST FLOW OFF THE GULF COMBINED WITH SCATTERED
TO NUMEROUS SHOWERS AND STORMS WILL KEEP RELATIVE HUMIDITY VALUES
WELL ABOVE CRITICAL LEVELS THROUGH THE MID-WEEK PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   86  73  86  72  89 /  90  60  70  50  60
PANAMA CITY   86  76  85  76  89 /  80  50  70  50  60
DOTHAN        85  72  87  72  93 /  90  50  60  30  40
ALBANY        87  74  90  71  93 /  90  60  60  30  40
VALDOSTA      88  73  87  71  90 /  90  60  70  40  60
CROSS CITY    86  75  84  72  88 /  70  60  70  50  60
APALACHICOLA  88  77  85  75  88 /  80  50  70  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

SHORT TERM/MARINE...WATSON
LONG TERM...BLOCK
AVIATION/FIRE WEATHER...BLOCK
Hazardous weather outlook, Jul 6, 4:47 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EDT MON JUL 6 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-071000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
547 AM EDT MON JUL 6 2009 /447 AM CDT MON JUL 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A FRONTAL
SYSTEM BECOMES STATIONARY JUST NORTH OF THE AREA. THERE IS THE
POTENTIAL FOR SOME OF THE STRONGER STORMS TO PRODUCE WIND GUSTS OF
40 TO 50 MPH...SMALL HAIL...LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS IS ALSO
POSSIBLE. THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY ALONG
THE FLORIDA PANHANDLE BEACHES AND A MODERATE RISK ALONG FLORIDA
BIG BEND BEACHES...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONTAL SYSTEM WILL REMAIN QUASI STATIONARY OVER OR JUST NORTH OF
THE AREA THROUGH MUCH OF THE PERIOD. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL DEVELOP AND PUSH INTO THE LOCAL AREA AGAIN
ON TUESDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...
STORM BOUNDARIES GENERATED BY THE FRONT...THE SEA BREEZE AND A
MOIST UNSTABLE ATMOSPHERE MAY COMBINE TO GENERATE STRONG TO
POSSIBLY SEVERE STORMS. AFTERNOON HIGH TEMPERATURES WILL BE NEAR
OR BELOW NORMAL. MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS
AND STORMS ARE EXPECTED DURING THE REST OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH OR WARNING
IS ISSUED FOR THEIR AREA.

12-WATSON

In the hours before

Special weather statement, Jul 6, 2:43 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 AM EDT MON JUL 6 2009

ALZ065>067-060845-
COFFEE-DALE-HENRY-
243 AM CDT MON JUL 6 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE AND HENRY
COUNTIES...

* UNTIL 345 AM CDT

AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
LOUISVILLE TO PIGEON CREEK...OR ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF ABBEVILLE TO 11 MILES WEST OF LUVERNE...MOVING SOUTHEAST
AT 25 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 6, 3:49 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 AM EDT MON JUL 6 2009

ALZ065>069-060945-
COFFEE-DALE-GENEVA-HENRY-HOUSTON-
349 AM CDT MON JUL 6 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE...
GENEVA...HENRY AND HOUSTON COUNTIES...

* UNTIL 445 AM CDT

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CENTRAL COFFEE COUNTY THROUGH DALE
AND HENRY COUNTIES...MOVING EAST TO SOUTHEAST AT 25 TO 30 MPH IN THE
DIRECTION OF GENEVA AND HOUSTON COUNTIES.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

BLOCK
Special weather statement, Jul 6, 4:48 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 AM EDT MON JUL 6 2009

ALZ067-GAZ121>127-142>145-061045-
BAKER-CALHOUN-CLAY-DOUGHERTY-EARLY-HENRY-LEE-MILLER-MITCHELL-
RANDOLPH-TERRELL-WORTH-
548 AM EDT MON JUL 6 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...CLAY...
DOUGHERTY...EARLY...HENRY...LEE...MILLER...MITCHELL...RANDOLPH...
TERRELL AND WORTH COUNTIES...

* UNTIL 645 AM EDT/545 AM CDT/

AT 546 AM EDT/446 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF DAWSON TO FORT GAINES...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  DAWSON BY 600 AM EDT.
  EDISON BY 610 AM EDT.
  MORGAN BY 620 AM EDT.
  LEESBURG BY 625 AM EDT.
  LEARY BY 635 AM EDT.
  ALBANY BY 645 AM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 6, 4:54 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 AM EDT MON JUL 6 2009

ALZ069-FLZ011-GAZ142-155-061045-
EARLY-HOUSTON-JACKSON-SEMINOLE-
454 AM CDT MON JUL 6 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY...HOUSTON...
JACKSON AND SEMINOLE COUNTIES...

* UNTIL 545 AM CDT/645 AM EDT/

AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF COTTONWOOD...MOVING SOUTHEAST AT
30 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTHWEST OF DONALSONVILLE BY 615 AM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 6, 5:02 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 AM EDT MON JUL 6 2009

ALZ065-066-068-FLZ009-061045-
COFFEE-DALE-GENEVA-HOLMES-
502 AM CDT MON JUL 6 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA AND
HOLMES COUNTIES...

* UNTIL 545 AM CDT

AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
SLOCOMB TO 5 MILES WEST OF SAMSON...OR ALONG A LINE EXTENDING FROM 12
MILES WEST OF COTTONWOOD TO 17 MILES NORTHWEST OF GENEVA...MOVING
SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:00 AM CDTSevere Thunderstorm WarningTAECoffee45 min
Jul 6, 3:23 AM CDTSevere Thunderstorm WarningTAEDale, Henry52 min
Jul 6, 3:48 AM CDTSevere Thunderstorm WarningTAEDale, Henry42 min
Jul 6, 4:28 AM CDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Henry, Houston32 min
Jul 6, 5:34 AM CDTFlash Flood WatchTAECoffee, Dale, Geneva, Henry, Houston8 hr
Jul 6, 5:35 AM CDTFlash Flood WarningTAEGeneva115 min
Jul 6, 5:45 AM CDTSevere Thunderstorm WarningTAEGeneva45 min
Jul 6, 6:12 AM CDTSevere Thunderstorm WarningTAEGeneva48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.